Alert archive / Arkansas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 435, NWS Memphis, TN

December 31, 2010Clay County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Dec 31, 2010, 3:05 PM CST for Clay County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 31, 2010, 3:05 PM CST (21:05 UTC)
Expired
Dec 31, 2010, 3:45 PM CST
In force
40 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

County Clay County, AR

The radar

The Memphis radar (KNQA), 124 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 11:42 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2010-12-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 874 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2010-12-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
874 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
360 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 31, 2:55 PM CST, 10 minutes earlier.

Area forecast discussion, Dec 31, 2:55 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
255 PM CST FRI DEC 31 2010

.DISCUSSION...

.THIS AFTERNOON AND TONIGHT...A COLD FRONT WILL MOVE THROUGH THE
MID SOUTH. SPECIAL 18Z UPPER AIR SOUNDINGS FROM JAN AND LIT AS
WELL AS MESOSCALE ANALYSIS DEPICT SBCAPE VALUES IN THE 750-1500
J/KG RANGE WITH AN ERODING MID LEVEL CAPPING INVERSION. MID LEVEL
FORCING IS THE QUESTION MARK FOR THE SOUTHEAST TWO THIRDS OF THE
REGION. A VORTICITY MAXIMA ACROSS FAR SE TX WAS RESPONSIBLE FOR
CONVECTION ACROSS SOUTHERN LA. SOME OF THIS ACTIVITY MAY SPREAD
INTO NORTHERN MS THIS EVENING. WILL HAVE TO WAIT AND SEE HOW THE
THE REST OF THE EVENT UNFOLDS.

.NEW YEARS DAY THROUGH TUESDAY...EXCEPT FOR A RESIDUAL CHANCE OF
RAIN SHOWERS NEAR THE TN RIVER AND AL BORDER NEW YEARS DAY
MORNING...IT WILL BE DRY WITH SLOWLY WARMING TEMPERATURES DURING
THIS TIME FRAME. THE H5 FLOW BECOMES ZONAL BY MONDAY.

.WEDNESDAY THROUGH FRIDAY...THE 12Z GFS AND ECMWF DIVERGE ON THEIR
SOLUTIONS IN THE DAY 5-7 TIME PERIOD. THE GFS PERSISTS WITH THE H5
ZONAL FLOW...WHILE THE ECMWF ROTATES A STRONG UPPER TROUGH THROUGH
THE REGION. WILL KEEP THE CURRENT FORECAST OF LOW POPS WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT.

OKULSKI

&&

AVIATION...

18Z TAF CYCLE

LOW LEVEL STRATUS WILL BECOME BROKEN AND LIFT BEHIND GRAVITY WAVE
MOVING EAST ACROSS MISSISSIPPI RIVER CURRENTLY. MVFR CEILINGS WILL
DEVELOP BEHIND THIS FEATURE WITH MAINLY LOWER MVFR CEILINGS AHEAD
OF IT. LINE OF BROKEN STRONG TO SEVERE STORMS WILL IMPACT TAF
SITES FROM WEST TO EAST THIS AFTERNOON AND EVENING. PLAN TO CARRY
TEMPO FOR +TSRA AND IFR CEILINGS/VISBYS WITH CONVECTIVE ACTIVITY.
SKIES SHOULD IMPROVE TO VFR POST FRONTAL LATER TONIGHT WITH SKIES
EVENTUALLY CLEARING BY NEW YEARS DAY MORNING.

WINDS WILL REMAIN STRONG AND GUSTY FROM THE SOUTH PREFRONTAL AND
SWITCH TO NORTHWEST POST FRONTAL WITH DIMINISHING SPEEDS.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  45  51  28  45 /  60  10   0   0
MKL  44  51  24  44 /  80  10   0   0
JBR  38  46  24  41 /  30  10   0   0
TUP  47  54  29  50 / 100  30   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 31, 2:53 PM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
253 PM CST FRI DEC 31 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
253 PM CST FRI DEC 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER THROUGH THIS EVENING
ACROSS MOST OF THE MID SOUTH. DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES CONTINUE TO BE THE HAZARDS. PLEASE REFER TO
CURRENT WATCH AND WARNING STATEMENTS FOR THE LATEST INFORMATION.

.DAYS TWO THROUGH SEVEN...NEW YEARS DAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED THROUGH THIS EVENING.

OKULSKI

In the hours before

Special weather statement, Dec 31, 9:07 AM CST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
907 AM CST FRI DEC 31 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010000-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
907 AM CST FRI DEC 31 2010

...SEVERE WEATHER LIKELY LATER TODAY ACROSS PORTIONS OF THE MID
SOUTH...

A STRONG STORM SYSTEM MOVING INTO THE AREA TODAY WILL SET THE
STAGE FOR A SEVERE WEATHER EVENT ACROSS PORTIONS OF THE AREA. A
WARM FRONT POSITIONED ACROSS CENTRAL ARKANSAS INTO NORTH CENTRAL
MISSISSIPPI THIS MORNING WILL LIFT NORTHEAST TODAY. THE AIRMASS TO
THE SOUTH OF THIS FRONT HAS BECOME WARM...HUMID...AND UNSTABLE.
THIS UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE WESTERN HALF
OF THE MID SOUTH BY EARLY AFTERNOON PRIOR TO THE PASSAGE OF A
STRONG COLD FRONT. THE INCREASED INSTABILITY COMBINED WITH STRONG
ATMOSPHERIC WINDS WILL SET THE STAGE FOR SEVERE WEATHER ACROSS
AREAS ALONG AND SOUTH OF THE WARM FRONT AND AHEAD OF THE COLD FRONT.

THE GREATEST SEVERE WEATHER RISK WILL EXIST ALONG AND WEST OF
INTERSTATE 55 THIS AFTERNOON INTO EARLY EVENING...INCLUDING NORTHEAST
AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND
NORTHWEST MISSISSIPPI. IN THESE LOCATIONS...SEVERE THUNDERSTORMS
ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND MOVE QUICKLY
EAST THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW
TORNADOES. THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL. THE
BEST TIMING FOR SEVERE WEATHER ACROSS THESE LOCATIONS WILL BE BETWEEN
2 PM CST AND 8 PM CST.

FURTHER EAST...INCLUDING NORTHWEST TENNESSEE TO THE EAST OF THE
MISSISSIPPI RIVER...THE TENNESSEE RIVER VALLEY OF WEST
TENNESSEE...AND NORTHEAST MISSISSIPPI...THE OVERALL THREAT FOR
SEVERE WEATHER WILL BE LOWER. THERE IS STILL SOME UNCERTAINTY WITH
RESPECT TO HOW FAR EAST THE UNSTABLE AIRMASS WILL SPREAD. IN
ADDITION...THE LOSS OF DAYTIME HEATING THROUGH THE EVENING HOURS
SHOULD LIMIT OVERALL INSTABILITY. THE SEVERE THREAT IS MORE
CONDITIONAL HERE...BUT IF IT DOES OCCUR EXPECT THE PRIMARY SEVERE
WEATHER THREAT TO BE DAMAGING WINDS WITH A SECONDARY THREAT OF
ISOLATED TORNADOES. THE BEST TIMING FOR POTENTIAL SEVERE WEATHER
ACROSS THESE AREAS WILL BE BETWEEN 4 PM CST AND MIDNIGHT.

HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR ACROSS
EASTERN PORTIONS OF THE FORECAST AREA TONIGHT AS THE COLD FRONT
SLOWS ITS EASTWARD PROGRESSION.

RESIDENTS ACROSS THE MID SOUTH ARE URGED TO REMAIN UPDATED WITH
THE LATEST FORECAST INFORMATION AND PLAN NOW FOR THE POTENTIAL OF
SEVERE WEATHER THIS AFTERNOON AND EVENING. BE PREPARED TO SEEK
SAFE SHELTER IN THE EVENT SEVERE WEATHER WARNINGS ARE ISSUED AND
SEVERE WEATHER BECOMES IMMINENT.

JLH
Special weather statement, Dec 31, 9:19 AM CST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
919 AM CST FRI DEC 31 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010030-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
919 AM CST FRI DEC 31 2010

...SEVERE WEATHER LIKELY LATER TODAY ACROSS PORTIONS OF THE MID
SOUTH...

A STRONG STORM SYSTEM MOVING INTO THE AREA TODAY WILL SET THE
STAGE FOR A SEVERE WEATHER EVENT ACROSS PORTIONS OF THE AREA. A
WARM FRONT POSITIONED ACROSS CENTRAL ARKANSAS INTO NORTH CENTRAL
MISSISSIPPI THIS MORNING WILL LIFT NORTHEAST TODAY. THE AIRMASS TO
THE SOUTH OF THIS FRONT HAS BECOME WARM...HUMID...AND UNSTABLE.
THIS UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE WESTERN HALF
OF THE MID SOUTH BY EARLY AFTERNOON PRIOR TO THE PASSAGE OF A
STRONG COLD FRONT. THE INCREASED INSTABILITY COMBINED WITH STRONG
ATMOSPHERIC WINDS WILL SET THE STAGE FOR SEVERE WEATHER ACROSS
AREAS ALONG AND SOUTH OF THE WARM FRONT AND AHEAD OF THE COLD FRONT.

THE GREATEST SEVERE WEATHER RISK WILL EXIST ALONG AND WEST OF
INTERSTATE 55 THIS AFTERNOON INTO EARLY EVENING...INCLUDING NORTHEAST
AND EAST ARKANSAS...THE MISSOURI BOOTHEEL...SOUTHWEST TENNESSEE...AND
NORTHWEST MISSISSIPPI. IN THESE LOCATIONS...SEVERE THUNDERSTORMS
ARE EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND MOVE QUICKLY
EAST THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW
TORNADOES. THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL. THE
BEST TIMING FOR SEVERE WEATHER ACROSS THESE LOCATIONS WILL BE BETWEEN
2 PM CST AND 8 PM CST.

FURTHER EAST...INCLUDING NORTHWEST TENNESSEE TO THE EAST OF THE
MISSISSIPPI RIVER...THE TENNESSEE RIVER VALLEY OF WEST
TENNESSEE...AND NORTHEAST MISSISSIPPI...THE OVERALL THREAT FOR
SEVERE WEATHER WILL BE LOWER. THERE IS STILL SOME UNCERTAINTY WITH
RESPECT TO HOW FAR EAST THE UNSTABLE AIRMASS WILL SPREAD. IN
ADDITION...THE LOSS OF DAYTIME HEATING THROUGH THE EVENING HOURS
SHOULD LIMIT OVERALL INSTABILITY. THE SEVERE THREAT IS MORE
CONDITIONAL HERE...BUT IF IT DOES OCCUR EXPECT THE PRIMARY SEVERE
WEATHER THREAT TO BE DAMAGING WINDS WITH A SECONDARY THREAT OF
ISOLATED TORNADOES. THE BEST TIMING FOR POTENTIAL SEVERE WEATHER
ACROSS THESE AREAS WILL BE BETWEEN 4 PM CST AND MIDNIGHT.

HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR ACROSS
EASTERN PORTIONS OF THE FORECAST AREA TONIGHT AS THE COLD FRONT
SLOWS ITS EASTWARD PROGRESSION.

RESIDENTS ACROSS THE MID SOUTH ARE URGED TO REMAIN UPDATED WITH
THE LATEST FORECAST INFORMATION AND PLAN NOW FOR THE POTENTIAL OF
SEVERE WEATHER THIS AFTERNOON AND EVENING. THE LATEST SEVERE
WEATHER DETAILS AND GRAPHICS CAN BE FOUND IN THE GRAPHICAST
SECTION ON THE MEMPHIS NATIONAL WEATHER SERVICE WEBSITE. BE
PREPARED TO SEEK SAFE SHELTER IN THE EVENT SEVERE WEATHER WARNINGS
ARE ISSUED AND SEVERE WEATHER BECOMES IMMINENT.

JLH
Special weather statement, Dec 31, 11:20 AM CST, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1120 AM CST FRI DEC 31 2010

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-010245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
INCLUDING THE CITIES OF...ABERDEEN...AMORY...BARTLETT...
BATESVILLE...BLYTHEVILLE...BOLIVAR...BOONEVILLE...
CARUTHERSVILLE...CLARKSDALE...COLLIERVILLE...CORINTH...
COVINGTON...DRESDEN...DYERSBURG...FORREST CITY...GERMANTOWN...
HARRISBURG...HELENA...HUMBOLDT...HUNTINGDON...IUKA...JACKSON...
JONESBORO...KENNETT...LEXINGTON...MARTIN...MEMPHIS...MILAN...
MILLINGTON...NEW ALBANY...OLIVE BRANCH...OXFORD...PARAGOULD...
PARIS...SAVANNAH...SOMERVILLE...SOUTHAVEN...TUNICA...TUPELO...
UNION CITY...WALNUT RIDGE...WEST MEMPHIS...WYNNE
1120 AM CST FRI DEC 31 2010

...SEVERE WEATHER LIKELY LATER TODAY ACROSS PORTIONS OF THE MID
SOUTH...

A STRONG STORM SYSTEM MOVING INTO THE AREA TODAY WILL SET THE
STAGE FOR A SEVERE WEATHER EVENT ACROSS PORTIONS OF THE AREA. A
WARM FRONT POSITIONED ACROSS CENTRAL ARKANSAS INTO NORTH CENTRAL
MISSISSIPPI THIS MORNING WILL LIFT NORTHEAST TODAY. THE AIRMASS TO
THE SOUTH OF THIS FRONT HAS BECOME WARM...HUMID...AND UNSTABLE.
THIS UNSTABLE AIRMASS IS EXPECTED TO OVERSPREAD THE WESTERN HALF
OF THE MID SOUTH BY EARLY AFTERNOON PRIOR TO THE PASSAGE OF A
STRONG COLD FRONT. THE INCREASED INSTABILITY COMBINED WITH STRONG
ATMOSPHERIC WINDS WILL SET THE STAGE FOR SEVERE WEATHER ACROSS
AREAS ALONG AND SOUTH OF THE WARM FRONT AND AHEAD OF THE COLD FRONT.

THE GREATEST SEVERE WEATHER RISK WILL EXIST ALONG AND WEST OF
LINE FROM MARTIN TENNESSEE TO SOMERVILLE TENNESSEE TO BATESVILLE
MISSISSIPPI. IN THESE LOCATIONS...SEVERE THUNDERSTORMS ARE
EXPECTED TO DEVELOP BY EARLY THIS AFTERNOON AND MOVE QUICKLY EAST
THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS THAT DEVELOP
WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND A FEW TORNADOES.
THERE WILL BE A SECONDARY THREAT FOR LARGE HAIL. THE BEST TIMING
FOR SEVERE WEATHER ACROSS THESE LOCATIONS WILL BE BETWEEN NOON
AND 8 PM CST.

FURTHER EAST...INCLUDING THE REMAINDER OF NORTHWEST TENNESSEE...THE
TENNESSEE RIVER VALLEY OF WEST TENNESSEE...AND NORTHEAST
MISSISSIPPI...THE OVERALL THREAT FOR SEVERE WEATHER WILL BE LOWER.
THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO HOW FAR EAST THE
UNSTABLE AIRMASS WILL SPREAD. IN ADDITION...THE LOSS OF DAYTIME
HEATING THROUGH THE EVENING HOURS SHOULD LIMIT OVERALL
INSTABILITY. THE SEVERE THREAT IS MORE CONDITIONAL HERE...BUT IF
IT DOES OCCUR EXPECT THE PRIMARY SEVERE WEATHER THREAT TO BE
DAMAGING WINDS WITH A SECONDARY THREAT OF ISOLATED TORNADOES. THE
BEST TIMING FOR POTENTIAL SEVERE WEATHER ACROSS THESE AREAS WILL
BE BETWEEN 4 PM CST AND MIDNIGHT.

HEAVY RAINFALL AND LOCALIZED FLASH FLOODING MAY OCCUR ACROSS
EASTERN PORTIONS OF THE FORECAST AREA TONIGHT AS THE COLD FRONT
SLOWS ITS EASTWARD PROGRESSION.

RESIDENTS ACROSS THE MID SOUTH ARE URGED TO REMAIN UPDATED WITH
THE LATEST FORECAST INFORMATION AND PLAN NOW FOR THE POTENTIAL OF
SEVERE WEATHER THIS AFTERNOON AND EVENING. THE LATEST SEVERE
WEATHER DETAILS AND GRAPHICS CAN BE FOUND IN THE GRAPHICAST
SECTION ON THE MEMPHIS NATIONAL WEATHER SERVICE WEBSITE. BE
PREPARED TO SEEK SAFE SHELTER IN THE EVENT SEVERE WEATHER WARNINGS
ARE ISSUED AND SEVERE WEATHER BECOMES IMMINENT.

JLH
Local storm report, Dec 31, 2:40 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
240 PM CST FRI DEC 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             5 N WALNUT RIDGE        36.15N 90.96W
12/31/2010  E0.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

            PENNY SIZE HAIL REPORTED ON HIGHWAY 67 ALONG THE LAWRENCE
            AND RANDOLPH COUNTY LINES.

&&

RRH
Special weather statement, Dec 31, 2:52 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
252 PM CST FRI DEC 31 2010

ARZ026-027-035-312130-
CROSS AR-CRAIGHEAD AR-POINSETT AR-
252 PM CST FRI DEC 31 2010

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CST FOR...

  WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CROSS COUNTY IN EASTERN ARKANSAS...
  WESTERN POINSETT COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF HICKORY RIDGE AT 252 PM
CST...MOVING NORTHEAST AT 45 MPH.

PEOPLE IN CRAIGHEAD...CROSS AND POINSETT COUNTIES...INCLUDING
LOCATIONS NEAR BONO...HARRISBURG AND JONESBORO...SHOULD MONITOR THIS
STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY AREA.

&&

LAT...LON 3589 9103 3588 9088 3598 9084 3597 9057
      3539 9069 3531 9105
TIME...MOT...LOC 2052Z 230DEG 38KT 3543 9104

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 5:01 PM CSTSpecial Weather StatementMEGLake44 min
Dec 31, 5:27 PM CSTSpecial Weather StatementMEGDeSoto, Tate, Tunica33 min
Dec 31, 5:32 PM CSTSevere Thunderstorm WarningMEGDeSoto, Tate43 min
Dec 31, 5:42 PM CSTFlash Flood WarningMEGTunica2 hr
Dec 31, 12:16 PM CSTSevere Thunderstorm WarningMEGLawrence, Randolph59 min
Dec 31, 12:56 PM CSTSevere Thunderstorm WarningMEGLawrence64 min
Dec 31, 1:09 PM CSTSevere Thunderstorm WarningMEGLawrence, Randolph51 min
Dec 31, 1:39 PM CSTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph66 min
Dec 31, 2:02 PM CSTSevere Thunderstorm WarningMEGCraighead, Poinsett41 min
Dec 31, 2:38 PM CSTSevere Thunderstorm WarningMEGClay, Greene52 min
Dec 31, 2:52 PM CSTSpecial Weather StatementMEGCraighead, Poinsett38 min
Dec 31, 3:28 PM CSTSpecial Weather StatementMEGCraighead, Greene47 min
Dec 31, 3:41 PM CSTSpecial Weather StatementMEGClay49 min
Dec 31, 4:17 PM CSTSpecial Weather StatementMEGCraighead43 min
Dec 31, 4:26 PM CSTSevere Thunderstorm WarningMEGClay49 min
Dec 31, 4:53 PM CSTTornado WarningMEGLee37 min
Dec 31, 5:12 PM CSTSevere Thunderstorm WarningMEGCrittenden, Cross, Poinsett, St. Francis48 min
Dec 31, 5:21 PM CSTSevere Thunderstorm WarningMEGCrittenden, Lee, St. Francis39 min
Dec 31, 5:59 PM CSTSpecial Weather StatementMEGLee46 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.